I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

What does this really mean?

User
Posted 19 Feb 2019 at 17:15

Hello there,

 

This is an update from my pervious post. After my father's diagnosis with Gleeson 9 - PSA 60 a couple of weeks ago. 

Today we went for the results of the bone scan and they said that it was negative, and that the cancer was 'locally advanced' - and although there was some swelling in nearby lymphs they did say that they considered in not to have metastasised.

I got the extra info about the biopsy. Of the 10 cores 6/10 were cancerous. With 16/22mm of the core. They say that the prostate is 200g. 

I've also written 'T2A - MRI' on my paper and 'Lymph N.O) but can't remember exactly what that referred to?

He's started on Bicalutamide and will have first hormone injection next week. Then they will look at radiotherapy in a month or so. They did say they would aim to cure, rather than manage. We're much more positive after this news :)

Thanks for the support on this forum, I really had the wind knocked out of me with the diagnosis, it sounded so grim.The words of support were much appreciated.

Now we're positive and ready to try and tackle this, any advice as to what this results mean would also be appreciated.

Thanks

David


 

User
Posted 19 Feb 2019 at 17:31
T2A N0. Means GOOD news!! Google PC staging if you want the details
User
Posted 19 Feb 2019 at 19:27
The full results are written as T2a N0 M0

The T2a means that the cancer is contained within the gland. N0 means no lymph mets and M0 means no mets to bone of distant organs.

In a nutshell, the best results you could have hoped for :-)

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 19 Feb 2019 at 19:32
I'm just thinking, though, that T2A isn't really consistent with "locally advanced", and a PSA of 60 is awfully high for a T2A result. Maybe it was "T3A"? Still means he'd be on a curative pathway.

Chris

User
Posted 19 Feb 2019 at 20:26

It is possible to be T1 or T2 and still be locally advanced - I think David mentioned in a previous post some suspect lymph nodes close to the prostate. 

Edited by member 19 Feb 2019 at 20:33  | Reason: Not specified

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 20 Feb 2019 at 14:12
Thanks everyone!

Lyn 'the best results you could have hoped for' - that's just great. After he got the news he went down his allotment and planted some seeds, he'd been holding it off :)

Yes, there was no real talk about the lymph this time, only that all the team had looked and decided it was contained.

Cheshire Chris - His PSA was at 92 this time last year, so that's been a bit up and down. Not sure why... perhaps some infection that he didn't notice he had.

We've all seen just how brutal cancer can be, so we were all waiting to get this news before we started being really really positive. But now it feels we have a chance to beat this and maybe he has a good few years left in him and we'll all here to support.

Not that we have any option, but should he expect all the side effects from the hormone injection they mentioned? Anyone have experience?

Thanks so much, ever appreciated!

David

User
Posted 20 Feb 2019 at 15:01
My old mate, aged 87, has had Prostap quarterly injections for five years, and Bicalutamide for the last two years until it stopped working. He has had no side-effects whatsoever from the HT. And in fact no PCa symptoms either!

They have changed his tablets to a different HT, which, again he has no problem with, and his PSA is declining.

The specialist did say Bicalutamide usually only works for 12-18 months, so my mate was lucky to get two years out of it. They will eventually switch him to more advanced (and much more expensive drugs).

I hope your Dad fares as well.

Cheers, John.

User
Posted 20 Feb 2019 at 15:08
He will only have the bicalutimide for 4 weeks - its purpose is to prevent tumour flare with the first injection.

Injectable hormones stop production of testosterone and yes he is likely to have some if not all the side effects as removing testosterone from a man's body does some weird things. He may have joint pain as the body starts to feminise - ligaments soften and the pelvis / hips may ache. He is likely to lose muscle strength but if he is a fitness kind of guy he may be able to compensate for that by working harder. He may put weight on in a similar way to teenage girls laying down a layer of fat to feed future pregnancies. Fatigue is very common - there is some good research that says swimming may help to overcome this and being lower impact is less likely to lead to aches & pains.

Loss of libido is very likely but not automatic. Breasts are less likely with injectable hormones than with bicalutimide but may happen.

Not everyone has all the side effects but most have most.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 26 Feb 2019 at 17:04
Thanks again guys!

Had first injection today, so we'll so how that goes. Next is more injections and a scan in July before radiotherapy in August.

Hopefully this will stop the tumour in it's tracks, and side effects won't be too bad. I'm going to make sure he has correct diet and enough exercise.

He has a PSA of 56.5 at last test.

Hopefully this treatment works and I can reply your kindness by helping others on this forum by giving support and advice.

David

 
Forum Jump  
©2020 Prostate Cancer UK